Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 330, NWS San Francisco Bay Area, CA

September 11, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 11, 2011, 8:37 AM PDT. It took effect at Sep 11, 2011, 2:34 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2011, 8:37 AM PDT (15:37 UTC)
In effect from
Sep 11, 2011, 2:34 PM PDT
Expired
Sep 11, 2011, 8:19 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WHUS76 KMTR 111537
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
837 AM PDT SUN SEP 11 2011

PZZ530-112345-
/O.NEW.KMTR.SC.Y.0330.110911T2200Z-110912T0500Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
837 AM PDT SUN SEP 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 10 PM PDT THIS EVENING.

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND
CONTINUE THROUGH THIS EVENING. STRONGEST WINDS WILL BE FROM THE
GOLDEN GATE TO THE CARQUINEZ STRAIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
758 
WHUS76 KMTR 112134
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
234 PM PDT SUN SEP 11 2011

PZZ530-120400-
/O.EXT.KMTR.SC.Y.0330.110911T2134Z-110912T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
234 PM PDT SUN SEP 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE 9 PM PDT. STRONGEST
WINDS WILL BE FROM THE GOLDEN GATE TO THE CARQUINEZ STRAIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
127 
WHUS76 KMTR 120319
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
819 PM PDT SUN SEP 11 2011


PZZ530-120430-
/O.CAN.KMTR.SC.Y.0330.000000T0000Z-110912T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
819 PM PDT SUN SEP 11 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THE STRONGEST SEABREEZE WINDS HAVE ENDED THIS EVENING WITH THE
STRONGEST WINDS FORECAST TO REMAIN UNDER 20 KNOTS OVERNIGHT.
THEREFORE THE SMALL CRAFT ADVISORY FOR SAN FRANCISCO BAY HAS BEEN
CANCELLED.

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 3:01 AM PDT, 5 hours 36 minutes earlier.

Area forecast discussion, Sep 11, 3:01 AM PDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
301 AM PDT SUN SEP 11 2011

...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS POSSIBLE TODAY
ESPECIALLY FOR SAN BENITO AND MONTEREY COUNTIES...

.DISCUSSION...AS OF 3:00 AM PDT SUNDAY...IR AND WV SATELLITE
LOOPS CLEARLY SHOWS UPPER LEVEL LOW CIRCULATING OVER SOUTHERN
CALIFORNIA THIS MORNING. RADAR ECHOS HAD BEEN INDICATING BANDS OF
SHOWERS WITH THUNDERSTORMS ROTATING AROUND THE LOW INTO THE EARLY
MORNING HOURS...HOWEVER OVER THE PAST COUPLE OF HOURS ACTIVITY HAS
GREATLY DIMINISHED. THERE WAS ONE PROMISING CELL APPROACHING SE
MONTEREY COUNTY FROM THE CENTRAL VALLEY THAT FELL APART AS IT
APPROACHED. OUTSIDE OF THAT...LITTLE ACTIVITY CLOSE TO OUR AREA.

THE UPPER LOW WILL BE THE MAIN WEATHER PLAYER FOR THE NEXT COUPLE
OF DAYS AS INSTABILITY PARAMETERS CONTINUE TO INDICATE VALUES
THAT ARE CONDUCIVE FOR CONVECTIVE ACTIVITY. MODIFIED TOTAL TOTALS
ARE STILL EXPECTED TO EXCEED 30 AND WITH PLENTY OF HEATING DURING
THE DAY FOR INTERIOR AREAS...MOST PLACES SHOULD EASILY HIT THEIR
CONVECTIVE TRIGGER POINTS. ALTHOUGH CHANCES FOR PRECIP WILL
INCREASE THE FURTHER SOUTH YOU PROGRESS...WOULD NOT BE SHOCKED IF
A STRAY CELL OR TWO HAPPENS AS FAR NORTH AS SANTA CLARA COUNTY DUE TO
WEAK IMPULSES ROTATING AROUND THE LOW. IN FACT...THE NAM BRING A
DECENT AMOUNT OF PVA AT 500 MB INTO SOUTHERN SANTA CLARA COUNTY
THIS AFTERNOON WITH MODIFIED TOTAL TOTALS 31-32...LIFTED VALUES AS
LOW AS -4....AND MUCAPES TO 200 J/KG. FUTHER SOUTH IN EASTERN
MONTEREY COUNTY PLUS SOUTHERN SAN BENITO COUNTY MUCAPE VALUES
APPROACH 900 J/KG...A HIGH VALUE FOR THIS AREA. THEREFORE...WILL
BE INTERESTING TO SEE HOW ALL OF THIS PLAYS OUT TODAY. IF
EVERYTHING LINES UP AND ENOUGH HEATING HAPPENS...IT COULD TURN OUT
TO BE AN ACTIVE DAY TODAY.

MENTION OF STORMS WAS LEFT IN THE GRIDS GOING INTO MONDAY AS THE
LOW SHOULD REMAIN CLOSE ENOUGH TO KEEP A SLIGHT CHANCE GOING
ALTHOUGH THE LOW SHOULD BE A BIT FURTHER TO THE SOUTHWEST WHICH
MEANS THE GREATEST THREAT FOR OUR AREA WILL BE EVEN A BIT MORE TO
THE SOUTH COMPARED TO TODAY. HIGHS TODAY WILL RANGES FROM 60S TO
MID 70S AT THE COAST TO UPPER 70S TO AROUND 90 WELL INLAND. ON
MONDAY TEMPERATURES WILL WARM 5-10 DEGREES AWAY FROM THE COAST DUE
TO LESS CLOUD COVER.

THE REST OF THE WEEK APPEARS TO BE FAIRLY QUIET AS THE LOW
PROGRESSES INTO SOUTHERN NEVADA AND THE SURFACE FLOW REMAINS FROM
THE W TO NW. HIGHS WILL REMAIN IN THE 60-MID 70 RANGE AT THE COAST
WITH UPPER 70S TO NEAR 90 INLAND.

IT IS INTERESTING TO NOTE THAT BOTH THE ECMWF AND GFS DROP ANOTHER
UPPER LEVEL LOW INTO SOUTHERN CALIFORNIA BY THE WEEKEND. THIS ONE
IS NOT FORECAST TO HAVE ANY MOISTURE TO MOVE INTO OUR AREA...SO
THE ONLY MAIN EFFECT WILL BE TO KEEP ANY SHOT OF A RIDGE MOVING
BACK TO OUR AREA AT BAY.
&&

.AVIATION...AS OF 10:30 PM PDT SATURDAY...STRATUS HAS SPREAD INTO
THE MRY BAY AREA BUT IT REMAINS CLEAR AT THE SFO APPROACH ZONE. WINDS
AT 925 MB ARE EXPECTED TO BECOME MORE WESTERLY LATER TONIGHT WHICH
WILL BRING CIGS INTO THE SFO BAY AREA.

VICINITY OF KSFO...IFR TO MVFR CONDITIONS AFTER 10Z...EXPECTED TO
CLEAR EARLY BY 17Z SUNDAY.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...IFR THROUGH 18Z.

&&

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...SF BAY FROM 3 PM

&&

PUBLIC FORECAST: BELL
AVIATION/MARINE: W PI

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.